Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes soreness in veins after taking methadone?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
after shooting methadonei have a big lump in my vein and its sore whats wrong is it serious
Posted Wed, 19 Feb 2014 in Drug Abuse
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer: Donot worry, it looks harmless Detailed Answer: hello and welcome to HCM! I have read your question and can see that you are concerned about a bump which is formed after you have injected methadone in the vein. From my clinical experince I can say that there is nothing serious about it, so donot worry! The a painful bump after injection is usually formed because the injection sometimes ( by mistake ) punctures the vein, so, blood oozes out in nearby subcutaneous tissue- leading to a swelling and pain ( the swelling may surround the vein itself). The color of the bump may be reddish- bluish- brownish, and finally it resolves. this will resolve on its own within a week or so, but you can apply - " thrombophobe ointment" ( this will resolve the bump early). Hope the reply is useful Please feel free to ask more questions for clarifictaion If you are satisfied , please rate the answer and close the query Dr. Manisha Gopal MD Psychaitry
Above answer was peer-reviewed by
Follow-up: What causes soreness in veins after taking methadone? 2 hours later
im also experiencing tingling in legs and arms off and on and am going from hot to cold in long period sperts
Answered by Dr. Manisha Gopal 24 minutes later
Brief Answer: Please read below and don't worry Detailed Answer: Hello, The symptoms which you are having are commonly seen adverse effects of methadone - flushing, perspiration, irritability, sweating, heat intolerance, tingling / burning sensation etc. These are more prominent in people who are mobile after taking this drug ( less in those who take rest). Warning signs of toxicity or harm with methadone are--- 1. breathing problems of any kind , or 2. heart rate disturbances. I donot think you have any of these, so, you need not worry so much! Maintian your calm for some time, check your blood pressure and pulse if possible and take rest. ### Methadone can be given intramuscularly also, so even if it has seeped in the tissue, it should not cause much issue ( provided you have not injected a very high dose of what you usually take). # Try DEEP AND SLOW breathing for 5-10 minutes (in lying down) , time for exhalation should be twice more than inhalation. It will help you a lot!! I usually advice my patients to take clonazepam 0.5-1mg in such episodes. it helps the symptoms. Hope the reply is useful wish you good health! Please ask more questions for any clarifictaion if you need Dr. Manisha Gopal MD. Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor